Alert archive / Oklahoma / Red Flag Warnings in 2011
Red Flag Warning 51, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Sep 13, 2011, 10:23 AM CDT for 13 counties in Oklahoma; 8 counties in Texas. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2011, 10:23 AM CDT (15:23 UTC)
- Expired
- Sep 13, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
All 21 counties
Atoka County, OK, Bryan County, OK, Carter County, OK, Coal County, OK, Cotton County, OK, Jefferson County, OK, Johnston County, OK, Love County, OK, Marshall County, OK, Murray County, OK, Pontotoc County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 99 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3278 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
009 WWUS84 KOUN 131523 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1023 AM CDT TUE SEP 13 2011 OKZ037-039-041>048-050>052-TXZ083>090-132330- /O.NEW.KOUN.FW.W.0051.110913T1523Z-110914T0000Z/ TILLMAN-STEPHENS-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER- JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1023 AM CDT TUE SEP 13 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR SOUTHERN OKLAHOMA AND ADJACENT PARTS OF TEXAS. THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WIND...18 TO 24 MPH * HUMIDITY...10 TO 17 PERCENT * TEMPERATURE...103 TO 108 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
1 follow-up statement
054 WWUS84 KOUN 132012 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 312 PM CDT TUE SEP 13 2011 OKZ037-039-041>048-050>052-TXZ083>090-140000- /O.CON.KOUN.FW.W.0051.000000T0000Z-110914T0000Z/ TILLMAN-STEPHENS-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER- JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 312 PM CDT TUE SEP 13 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR SOUTHERN OKLAHOMA AND ADJACENT PARTS OF TEXAS... * WIND...18 TO 24 MPH * HUMIDITY...10 TO 17 PERCENT * TEMPERATURE...103 TO 108 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ CMS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Sep 13, 6:58 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Sep 13, 6:58 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 658 AM CDT TUE SEP 13 2011 .AVIATION... A COLD FRONT WILL BRING A WIND SHIFT TO NORTHERN OKLAHOMA EARLY THIS MORNING AND WILL BE LOCATED ACROSS SOUTHERN OKLAHOMA BY LATE THIS AFTERNOON/EARLY EVENING. MID AND HIGH CLOUDS WILL INCREASE THIS EVENING AND OVERNIGHT AS A SHORTWAVE MOVES ACROSS THE SOUTHERN/CENTRAL PLAINS. && .PREV DISCUSSION... /ISSUED 450 AM CDT TUE SEP 13 2011/ DISCUSSION... CLOUDS CONTINUE TO EXPAND ACROSS PARTS OF EASTERN AND NORTHERN OKLAHOMA EARLY THIS MORNING WITH SOME SHOWERS AND STORMS ASSOCIATED WITH THE CLOUD COVER. CLOUDS AND ISOLATED SHOWERS MAY DEVELOP FARTHER WEST WITH TIME...BUT MOST OF THE PRECIP SHOULD REMAIN EAST OF THE FA. A COLD FRONT WILL MOVE INTO NORTHERN OKLAHOMA THIS MORNING BUT SHOULD BEGIN TO SLOW DURING THE LATE MORNING AND AFTERNOON HOURS. SOUTHWEST TO WEST WINDS AHEAD OF THE FRONT WITH 8H TEMPS NEAR 28C SHOULD RESULT IN ANOTHER DAY OF RECORD HEAT ACROSS PARTS OF SOUTHERN OKLAHOMA AND NORTH TEXAS. THE WILDFIRE POTENTIAL WILL BE ELEVATED TODAY BUT SUSTAINED WINDS ARE EXPECTED TO BE LOWER TODAY THAN ON MONDAY. RAIN AND STORM CHANCES WILL INCREASE SOME TONIGHT INTO WEDNESDAY AS A LEAD SHORTWAVE MOVES ACROSS NORTHERN OKLAHOMA AND SOUTHERN KANSAS. A MUCH STRONGER FRONT WILL ARRIVE WEDNESDAY INTO WEDNESDAY EVENING AS A SHORTWAVE/UPPER LOW MOVES ACROSS THE GREAT LAKES REGION. AS AN UPPER LOW/TROUGH OVER THE SOUTHWESTERN STATES MOVES EAST...PRECIPITATION WILL BECOME LIKELY ACROSS A LARGE PART OF THE SOUTHERN PLAINS....WEDNESDAY NIGHT INTO THURSDAY. CLOUDS AND RELATIVELY COOL AIR BEHIND THE FRONT WILL RESULT IN VERY COOL HIGH TEMPERATURES FOR MID SEPTEMBER. CLOUDS AND PRECIPITATION ON THURSDAY WILL LIKELY KEEP MOST AREAS IN THE 60S WITH SOME 70S POSSIBLE SOUTH. SURFACE WINDS WILL SHIFT BACK TO THE SOUTH AND SOUTHEAST ON FRIDAY AS SURFACE HIGH PRESSURE MOVES EAST. A SERIES OF SHORTWAVES WILL MOVE THROUGH A WEST TO SOUTHWEST FLOW ALOFT WHICH WILL KEEP AT LEAST OF CHANCE OF STORMS IN THE FORECAST. A STRONGER TROUGH MAY MOVE ACROSS THE NORTHERN AND CENTRAL ROCKIES EARLY NEXT WEEK. THIS SYSTEM WILL PUSH ANOTHER COLD FRONT THROUGH THE AREA AND INCREASE THE CHANCES FOR SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 101 68 86 57 / 10 30 30 60 HOBART OK 102 67 88 55 / 0 20 40 70 WICHITA FALLS TX 106 71 95 60 / 0 20 20 50 GAGE OK 94 61 79 52 / 10 30 60 70 PONCA CITY OK 96 63 83 51 / 10 30 40 70 DURANT OK 105 70 96 62 / 10 20 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 01/01/01
Hazardous weather outlook, Sep 13, 5:00 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT TUE SEP 13 2011
OKZ004>048-050>052-TXZ083>090-131700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CDT TUE SEP 13 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE POSSIBLE...MAINLY TONGIHT.
HOWEVER...SEVERE STORMS ARE NOT EXPECTED.
DISCUSSION...
A COLD FRONT NEAR THE KANSAS BORDER THIS MORNING WILL MOVE SOUTH
THROUGH NORTHERN AND CENTRAL OKLAHOMA TODAY AND THROUGH SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS BY THIS EVENING. WARM MID LEVEL
TEMPERATURES AND A DRY LOW LEVEL AIRMASS WILL LIMIT THUNDERSTORM
CHANCES IN THE VICINITY OF THE FRONT THROUGH MUCH OF THE DAY.
INCREASING MOISTURE AND AN APPROACHING UPPER LEVEL DISTURBANCE WILL
INCREASE THUNDERSTORM CHANCES NORTH OF THE FRONT LATER TONIGHT.
SEVERE STORMS ARE UNLIKELY AS INSTABILITY REMAINS RATHER WEAK.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY SEP 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND LOW HUMIDITY...ESPECIALLY SOUTH OF THE
FRONT...WILL RAISE WILDFIRE POTENTIAL AGAIN THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
MUCH OF THE WEEK WITH THE BEST CHANCES FOR STORMS WEDNESDAY NIGHT
AND THURSDAY AND AGAIN THURSDAY NIGHT AND EARLY FRIDAY. INSTABILITY
WILL BE LIMITED...AND THE MAIN HAZARD WITH ANY STORMS IS LIKELY TO
BE CLOUD TO GROUND LIGHTNING.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:56 PM CDT | Special Weather Statement | OUN | Cotton | 34 min |
| Sep 13, 5:34 PM CDT | Special Weather Statement | OUN | Stephens | 41 min |
| Sep 13, 6:30 PM CDT | Special Weather Statement | OUN | Atoka | 30 min |
Nearby
Red Flag Warnings in Oklahoma, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.